Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 138, NWS New Orleans, LA

June 27, 2004Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 27, 2004, 2:09 PM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2004, 2:09 PM CDT (19:09 UTC)
Expired
Jun 27, 2004, 3:15 PM CDT
In force
66 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Amite County, MS, Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2004-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2004-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WUUS54 KLIX 271909
SVRNEW
MSC005-157-272015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
209 PM CDT SUN JUN 27 2004

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AMITE COUNTY IN SOUTHERN MISSISSIPPI
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 315 PM CDT

* AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM GLOSTER TO FORT ADAMS...OR FROM
  14 MILES WEST OF LIBERTY TO 20 MILES NORTH OF ST. FRANCISVILLE...
  MOVING NORTHEAST AT 25 MPH.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3118 9079 3102 9110 3102 9163 3136 9138
          3135 9105 3136 9069

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:30 AM CDT, 10 hours 39 minutes earlier.

Area forecast discussion, Jun 27, 3:30 AM CDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 AM CDT SUN JUN 27 2004

.DISCUSSION...
WILL BE DRASTICALLY CUTTING POP NUMBERS FOR TODAY. DRY AIR AS
ADVERTISED BY YESTERDAYS MODEL SOLUTIONS WAS RIGHT ON TARGET. THIS
MORNING...THE DRY SUBSIDENT AIR IS ON THE LEADING EDGE OF SHORT WAVE
RIDGE BUCKELING UP INTO THE CENTRAL GULF COAST. THIS CAN BE SEEN
BEST ON WV IMAGERY. THIS SUBSIDENT REGION SHOULD NOT MOVE MUCH TODAY
WITH THE TROUGH KEEPING THINGS TIED UP TO THE WEST. THE GRADIENT
WHERE SH/TS FORM WILL BE SHARP. CURRENTLY WILL GO WITH ISOLATED OVER
THE EASTERN MOST PORTION OF AREA WHILE BETTER MOISTURE PROFILES HOLD
ON FROM NEW ORLEANS WEST KEEPING POP NUMBERS A LITTLE HIGHER.
INTERESTING THING TO SEE TODAY IS HOW THE SQUEEZE PLAY WILL BE
HANDLED BY THE TWO SYSTEMS. ATTM A SHORT WAVE MOVING NE ALONG THE
EAST SIDE OF THE TROUGH AXIS IN TX AND THE RIDGING OVER THE CENTRAL
GULF COAST IS SQUEEZING AN AREA OF INCREASED MOISTURE BETWEEN THEM.
CANT RULE OUT MORNING ACTIVITY STARTING UP DUE TO THIS FEATURE WHICH
AFTER LOOKING AT RADAR IS ACTUALLY STARTING. THIS ACTIVITY SHOULD
RELAX ONCE THE CURRENT SHORT WAVE OVER WESTERN LA EJECTS NE. THE
NEXT ONE WILL BE MOVING IN LATER THIS MORNING AND AFTERNOON. WITH
THE SHORT WAVE RIDGING IN BASICALLY THE SAME PLACE...WOULDNT BE
SURPRISED TO SEE A FEW TS GO SEVERE SINCE WE SHOULD GET PLENTY OF
HEATING THROUGH MID DAY AND THE SQUEEZE PLAY ONCE AGAIN COMMENCES
DUE TO THE NEXT SHORT WAVE. THE LINE WHERE TS FORM AND/OR GO SEVERE
SHOULD SET UP QUITE SHARP ONCE AGAIN. THE LINE SHOULD BE FROM
POPLARVILLE TO NEW ORLEANS TO HOUMA. ANY CITY ALONG AND WEST OF THIS
LINE WILL HAVE A CHANCE AT SEEING SCATTERED SH/TS AS WELL AS THE
POSSIBILITY OF AN ISOLATED SEVERE TS. WILL MENTION THIS IN HWO THIS
MORNING.

TROUGH OUT WEST THAT HAS BEEN SENDING NUMEROUS SHORT WAVES ACROSS
THE AREA SHOULD BEGIN TO LIFT OUT TODAY AND WEAKEN. THE STATIONARY
SFC BOUNDARY OVER NORTHERN LA SHOULD NOT MAKE MUCH HEADWAY THROUGH
THE WEEK AND AS THOUGHT YESTERDAY...THE AVN IS BACKING OFF ON DRY
AIR SURGE FARTHER SOUTH AND IS NOW BRINGING IT EASTWARD WHICH SEEMS
MORE LIKELY. THIS KEEPS THE MAJOR RAINFALL NORTH OF THE AREA. BUT
POPS DO NOT DROP SIGNIFICANTLY BUT SETTLE BACK TO A MORE SEANONAL
TREND FOR A WHILE. THE CBRZ BEGINS TO GET STARTED AGAIN BY MONDAY
AND TUESDAY CAUSING EARLY SH/TS TO BREAK OUT AND MAKING ITS WAY AS
FAR INLAND AS THE STATIONARY SFC BOUNDARY. OTHERWISE THE HOT MUGGIES
ARE BACK FOR EXTREME SE LA AND SOUTH MISS COASTS.

&&

PRELIMINARY POINT NUMBERS...
MCB 88 70 89 71 / 40 20 50 20
BTR 90 72 91 72 / 40 20 40 20
MSY 90 75 91 75 / 30 10 30 20
GPT 86 73 88 74 / 20 00 30 20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
COASTAL WATERS...NONE.

&&

17
Hazardous weather outlook, Jun 27, 10:35 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1035 AM CDT SUN JUN 27 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-281100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1035 AM CDT SUN JUN 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST...SOUTH AND COASTAL
MISSISSIPPI AND EAST CENTRAL AND SOUTHEAST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIVER FLOODING...
A FEW AREA RIVERS ARE AT OR ABOVE FLOOD STAGE. PLEASE REFER TO
THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
A FEW THUNDERSTORMS MAY BE SEVERE THUNDERSTORMS AND PRODUCE
DAMAGING WINDS OF 58 MPH OR GREATER AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY DURING THE
PERIOD. A FEW OF THE THUNDERSTORMS MAY BECOME STRONG.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER ACTIVATION MAY BE REQUESTED
DURING THE AFTERNOON HOURS.

In the hours before

Local storm report, Jun 27, 9:01 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
901 AM CDT SUN JUN 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0840 AM     TSTM WND DMG     WATSON                  30.58N 90.95W
06/27/2004                   LIVINGSTON         LA   LAW ENFORCEMENT

            TREES DOWN IN SEVERAL LOCATIONS...BLOCKING ACCESS TO
            NUMEROUS ROADS.

&&

22
Special weather statement, Jun 27, 9:18 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 AM CDT SUN JUN 27 2004

LAZ037>040-050-MSZ069>071-271505-
AMITE-LIVINGSTON-PIKE-ST HELENA-ST TAMMANY-TANGIPAHOA-WALTHALL-
WASHINGTON-
918 AM CDT SUN JUN 27 2004

...STRONG THUNDERSTORMS MOVING ACROSS MUCH OF EAST CENTRAL
   LOUISIANA AND EXTREME SOUTH MISSISSIPPI...
...SEVERE THUNDERSTORM POTENTIAL INCREASING...

AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM NEAR
MCCOMB MISSISSIPPI...TO GREENSBURG LOUISIANA...TO NEAR LIVINGSTON.
ADDITIONAL THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE LINE FROM
TYLERTOWN MISSISSIPPI TO NEAR HAMMOND LOUISIANA. MOVEMENT OF THE
LINE OF THUNDERSTORMS WAS EAST AT 20 MPH WITH INDIVIDUAL STORMS
MOVING NORTHEAST AT 30 MPH.

AT 840 AM...THE LIVINGSTON PARISH SHERIFFS OFFICE REPORTED TREES DOWN
IN SEVERAL LOCATIONS IN THE WATSON AREA.

THE STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING...WINDS
GUSTS TO 50 MPH...SMALL HAIL...AND HEAVY DOWNPOURS OF RAIN AS THEY
MOVE ACROSS THE INTERSTATE 55 CORRIDOR...EASTWARD TOWARDS
TYLERTOWN...FRANKLINTON...AND FOLSOM THROUGH 10 AM. A FEW STORMS
MAY BECOME SEVERE AND PRODUCE WINDS OVER 60 MPH AND PENNY SIZE HAIL
LATER THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO AND MEDIA
OUTLETS FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ON THESE
STORMS.

&&

22
Local storm report, Jun 27, 10:42 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1042 AM CDT SUN JUN 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TORNADO          FRANKLINTON             30.85N 90.14W
06/27/2004                   WASHINGTON         LA   LAW ENFORCEMENT

            A TORNADO WAS OBSERVED BY A LAW ENFORCEMENT OFFICIAL IN
            FRANKLINTON. SEVERAL TREES WERE KNOCKED DOWN.

&&

MTS
Local storm report, Jun 27, 10:54 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1054 AM CDT SUN JUN 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TSTM WND DMG     POPLARVILLE             30.84N 89.53W
06/27/2004                   PEARL RIVER        MS   LAW ENFORCEMENT

            TREES BLWON DOWN ALONG HIGHWAY 11 BETWEEN POPLARVILLE AND
            LUMBERTON IN PEARL RIVER COUNTY.

&&

MTS
Special weather statement, Jun 27, 2:02 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
202 PM CDT SUN JUN 27 2004

LAZ040-MSZ080-272000-
HANCOCK-ST TAMMANY-
202 PM CDT SUN JUN 27 2004

...STRONG THUNDERSTORMS MOVING ACROSS EAST PORTION OF SLIDELL AND
NEAR INTERSTATE 10 IN HANCOCK COUNTY...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORMS OVER THE EAST PORTION OF SLIDELL...MOVING
NORTHEAST AT 10 MPH. THIS STORM PRODUCED PEA TO MARBLE SIZE HAIL
JUST EAST OF MILITARY ROAD IN SOUTHEAST SLIDELL AT 145 PM.

THE THUNDERSTORM WILL MOVE NEAR INTERSTATE 10 ACROSS THE PEARL RIVER
INTO HANCOCK COUNTY MISSISSIPPI. ADDITIONAL THUNDERSTORMS WERE
DEVELOPING ALONG INTERSTATE 10 ACROSS HANCOCK COUNTY AS FAR EAST AS
JUST WEST OF BAY ST. LOUIS...AND THESE STORMS MAY ALSO BECOME STRONG
AND PRODUCE HAIL UP TO MARBLE SIZE ALONG WITH WIND GUSTS TO 50 MPH.
THESE WINDS MAY DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

22

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:21 AM CDTSevere Thunderstorm WarningLIXPearl River39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.